Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome Associated with Ethambutol use: A Case Report

(E-pub Ahead of Print)

Author(s): Ajita Kapur, Harmeet Singh Rehan*.

Journal Name: Current Drug Safety

Submit Manuscript
Submit Proposal

Abstract:

Among the first line anti-tubercular drugs (ATDs), ethambutol has been rarely associated to cause drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome. A 34-year-old woman presented in an out-patient department of Dermatology with fever, skin eruptions, eosinophilia, hyperinflated lung fields and deranged liver enzymes after 35 days of the initiation of ATDs. The patient recovered completely after stopping ethambutol and administration of topical and systemic corticosteroids. Based on the available evidences of de-challenge and re-challenge of suspected drugs, ethambutol was certainly implicated to cause DRESS syndrome.

Keywords: Drug reaction with eosinophilia and systemic symptoms syndrome, ethambutol, adverse drug reaction, drug-induced

Rights & PermissionsPrintExport Cite as


Article Details

(E-pub Ahead of Print)
DOI: 10.2174/1574886314666190307150757
Price: $95

Article Metrics

PDF: 1